Alert archive / Montana / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Great Falls, MT

August 7, 20066 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 7, 2006, 9:35 AM MDT for 6 counties in Montana. It took effect at Aug 7, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 9:35 AM MDT (15:35 UTC)
In effect from
Aug 7, 2006, 12:00 PM MDT
Expired
Aug 7, 2006, 9:12 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT, Powell County, MT

The radar

The Great Falls radar (KTFX), 119 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3653 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 071535
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
935 AM MDT MON AUG 7 2006

MTZ116-118-080600-
/O.UPG.KTFX.FW.A.0006.060807T2100Z-060808T0600Z/
/O.NEW.KTFX.FW.W.0005.060807T1800Z-060808T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
935 AM MDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY
THUNDERSTORMS AND LOW RELATIVE HUMIDITIES OVER PORTIONS OF WEST
CENTRAL AND SOUTHWEST MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

A WEAK DISTURBANCE WILL MOVE ACROSS WESTERN MONTANA THIS AFTERNOON
AND EVENING AT WHICH TIME MINIMUM RELATIVE HUMIDITIES WILL RANGE
FROM 15 TO 20 PERCENT. AN UNSTABLE AIRMASS WILL ALLOW FOR THE
DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS OVER WEST
CENTRAL AND SOUTHWEST MONTANA. STRONG...GUSTY AND ERRATIC WINDS AS
WELL AS LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KTFX 072040
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT MON AUG 7 2006

MTZ118-080600-
/O.NEW.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
/O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
240 PM MDT MON AUG 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES
OVER PORTIONS OF WEST CENTRAL MONTANA...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS
OVER PORTIONS OF WEST CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL
CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON
THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY...THUNDERSTORMS
HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG...GUSTY AND
ERRATIC WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A
SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP
BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF
THE COLD FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS CONTINUING RED FLAG WARNING AND THE NEWLY ISSUED
FIRE WEATHER WATCH.

$$

MTZ116-080600-
/O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
240 PM MDT MON AUG 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES
OVER PORTIONS OF WEST CENTRAL MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL
CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON
THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY...THUNDERSTORMS
HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG...GUSTY AND
ERRATIC WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS CONTINUING RED FLAG WARNING.

$$

MTZ112-114-115-117-080600-
/O.NEW.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
240 PM MDT MON AUG 7 2006

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENINGFOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS
OVER PORTIONS OF CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH CENTRAL MONTANA
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A
SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP
BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF
THE COLD FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KTFX 072049
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
248 PM MDT MON AUG 7 2006

MTZ118-080600-
/O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/
/O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
248 PM MDT MON AUG 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES
OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED
THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST
MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL
CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON
THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY...
THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG...
GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A
SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP
BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD
OF THE COLD FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS CONTINUING RED FLAG WARNING AND THE NEWLY ISSUED
FIRE WEATHER WATCH.

$$

MTZ116-080600-
/O.EXA.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
/O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
248 PM MDT MON AUG 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES
OVER PORTIONS OF WEST CENTRAL MONTANA...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED
THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL
CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON
THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY...
THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG...
GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A
SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP
BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD
OF THE COLD FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS CONTINUING RED FLAG WARNING AND THE NEWLY ISSUED
FIRE WEATHER WATCH.

$$

MTZ112-114-115-117-080600-
/O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
248 PM MDT MON AUG 7 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED
THUNDERSTORMS OVER PORTIONS OF CENTRAL MONTANA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH CENTRAL MONTANA
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A
SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP
BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD
OF THE COLD FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KTFX 080312
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 PM MDT MON AUG 7 2006

MTZ116-118-081200-
/O.CAN.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/
/O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
912 PM MDT MON AUG 7 2006

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS THIS EVENING
   FOR FIRE WEATHER ZONES 116 AND 118...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE AND SCATTERED THUNDERSTORMS
   OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

WIDELY SCATTERED DRY THUNDERSTORMS OVER WEST CENTRAL MONTANA HAVE
DIMINISHED THIS EVENING AND RELATIVE HUMIDITIES HAVE INCREASED.
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT
HOWEVER...LIGHTNING COVERAGE WILL BE ISOLATED. THEREFORE THE RED
FLAG WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF THIS EVENING.

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN
MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...CAUSING A SIGNIFICANT WIND SHIFT. IN ADDITION...RELATIVE
HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT DURING THE AFTERNOON
HOURS WITH TEMPERATURES IN THE 90S AT LOWER ELEVATIONS. SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT TUESDAY AFTERNOON
AND EVENING. THUNDERSTORMS ON TUESDAY WILL PRODUCE
RAINFALL...HOWEVER THE INCREASE IN LIGHTNING COVERAGE AND WIND
SHIFT ASSOCIATED WITH THE FRONTAL PASSAGE TUESDAY EVENING WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

MTZ112-114-115-117-081200-
/O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
912 PM MDT MON AUG 7 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE AND SCATTERED THUNDERSTORMS
OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN
MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...CAUSING A SIGNIFICANT WIND SHIFT. IN ADDITION...RELATIVE
HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT DURING THE AFTERNOON
HOURS WITH TEMPERATURES IN THE 90S AT LOWER ELEVATIONS. SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT TUESDAY AFTERNOON
AND EVENING. THUNDERSTORMS ON TUESDAY WILL PRODUCE
RAINFALL...HOWEVER THE INCREASE IN LIGHTNING COVERAGE AND WIND
SHIFT ASSOCIATED WITH THE FRONTAL PASSAGE TUESDAY EVENING WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
HOENISCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 9:32 AM MDT, 3 minutes earlier.

Area forecast discussion, Aug 7, 9:32 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 AM MDT MON AUG 7 2006

.DISCUSSION...
SOME MOISTURE HAS AND WILL CONTINUE TO MOVE INTO FAR SW MT SO HAVE
ADDED ISOLATED THUNDERSTORMS TO A COUPLE OF SMALL PORTIONS OF SW
MT BASED ON SATELLITE/RADAR. SOME CLOUDS ARE AFFECTING CENTRAL MT
SO CHANGED CLEAR SKY FORECAST FOR THAT AREA FOR THIS MORNING.
OTHERWISE FORECAST LOOKS IN PRETTY GOOD SHAPE.

&&

.AVIATION...
UPDATED 1140Z
VFR CONDITIONS TO PREVAIL THROUGH THE NEXT 24HRS. A WEAK UPPER LEVEL
DISTURBANCE WILL MOVE OVER THE REGION THIS AFTERNOON AND EVENING FOR
ISOLATED THUNDERSTORMS...MAINLY SOUTH. BRIEF HEAVY RAIN AND ERRATIC
SURFACE WINDS CAN BE EXPECTED WITH THE THUNDERSTORMS.

&&

.FIRE WEATHER...
MODELS CONTINUE TO POINT TO FIRE WEATHER ZONES 116 AND 118 AS
AREAS SUSCEPTIBLE TO DRY THUNDERSTORMS SO AFTER CONSULTATION WITH
MSO WEATHER OFFICE WE HAVE DECIDED TO UPGRADE THE FIRE WEATHER
WATCHES TO RED FLAG WARNINGS.
A WEATHER DISTURBANCE WILL MOVE THROUGH WESTERN MT TUESDAY AFTERNOON AND
EVENING BRINGING A GREATER COVERAGE OF THUNDERSTORMS TO MUCH OF
CENTRAL AND WESTERN MT. STORMS ON TUESDAY WILL BE MIXED WITH BOTH
WET AND DRY THUNDERSTORMS. HOWEVER THE INCREASE IN LIGHTNING
COVERAGE WITH INCREASING WINDS MAY WARRANT ADDITIONAL FIRE WEATHER
HIGHLIGHTS THIS AFTERNOON.

&&

.PREV DISCUSSION... (ISSUED 354 AM MDT MON AUG 7 2006)

DISCUSSION...
UPPER LEVEL RIDGE OVER AREA FOR HOT TEMPERATURES TODAY AND AGAIN
ON TUESDAY. ENERGY MOVING UP FROM IDAHO THIS MORNING COULD GIVE A
SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN PORTION OF SOUTHWEST
ZONES. UPPER LEVEL DISTURBANCE TO MOVE THROUGH THE FLOW THIS
AFTERNOON AND EVENING FOR THUNDERSTORMS OVER CENTRAL AND SOUTHWEST
ZONES. THUNDERSTORMS WILL BE FAST MOVING WITH GUSTY WINDS
ASSOCIATED WITH THEM. UPPER LEVEL RIDGE SHIFTS EASTWARD ON TUESDAY
AS AN UPPER LEVEL LOW OFF CALIFORNIA COAST MOVES TOWARDS MONTANA.
THIS SYSTEM SHOULD HAVE MORE MOISTURE AVAILABLE WITH IT. GUSTY
WINDS WITH THUNDERSTORMS EXPECTED AGAIN TUESDAY AFTERNOON AND
EVENING. A FIRE WATCH WILL BE LOOKED AT FOR WESTERN AND CENTRAL
FIRE ZONES TODAY. FRONTAL BOUNDARY TO MOVE THROUGH AREA MAKING
WINDS SHIFT. UPPER LEVEL TROF AND SURFACE LOW TO MOVE THROUGH
AREA ON WEDNESDAY FOR SLIGHTLY COOLER TEMPERATURES AND AN INCREASE
IN SURFACE WINDS. CAMP

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...LARGE HIGH PRESSURE RIDGE
CENTERED EAST OF CWA WITH PACIFIC LOW PRESSURE TROUGH OVER PACIFIC
NORTHWEST EARLY IN PERIOD. SOUTHWEST FLOW ALOFT OVER CWA WITH
TEMPERATURES EXPECTED TO REMAIN ABOVE SEASONAL NORMALS THURSDAY.
TROUGH MOVES IN OVER WESTERN MT AND CWA FRIDAY BRINGING WITH IT
SEVERAL DISTURBANCES AND COOLER TEMPERATURES. DISTURBANCES NOT
OVERLY IMPRESSIVE AT THIS TIME AND MOISTURE FAIRLY LIMITED...
HOWEVER COMBINATION SHOULD BE ENOUGH TO SET OFF SOME SCATTERED
SHOWERS. TROUGH CONTINUES TO SLOWLY PUSH EAST SATURDAY WITH COOLER
TEMPERATURES LINGERING ANOTHER DAY... THOUGH CHANCES FOR SHOWERS
WILL DIMINISH.

SUNDAY THROUGH MONDAY...MODELS BASICALLY SIMILAR BUT DO DIFFER IN
DETAILS.  I WENT WITH A COMPROMISE SOLUTION OF A FLAT UPPER LEVEL
RIDGE REMAINING OVER OUR AREA.  LIMITED MOISTURE IN A WESTERLY FLOW
ALOFT WOULD RESULT IN CLEAR TO PARTLY CLOUDY SKIES.  HOWEVER A
SOMEWHAT UNSTABLE SOUTHWESTERLY UPPER LEVEL FLOW OVER OUR SOUTHERN
ZONES WOULD PRODUCE ISOLATED...AFTERNOON AND EVENING THUNDERSTORMS
ALONG THE SOUTHERN CONTINENTAL DIVIDE.  TEMPERATURES WARM A FEW
DEGREES BUT WILL BE NEAR SEASONAL AVERAGES.  EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  96  57  95  56 /  10  10  20  20
CTB  92  54  91  54 /   0  10  10  20
HLN  99  58  96  58 /  10  10  10  30
BZN  94  53  95  50 /  10  10  10  20
WEY  87  42  85  39 /  20  20  20  20
DLN  90  52  87  50 /  10  10  10  20
HVR 100  57 100  59 /   0   0  10  20
LWT  94  55  95  56 /   0   0  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ116-MTZ118.

&&

SHORT TERM...BLANK
LONG TERM...MPJ
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 7, 5:41 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
541 AM MDT MON AUG 7 2006

MTZ008-014-015-052-053-055-081145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
541 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WEAK DISTURBANCE WILL MOVE NORTH ACROSS WESTERN MONTANA
THIS AFTERNOON AND EVENING. THE UNSTABLE AIRMASS ASSOCIATED WITH
THIS DISTURBANCE WILL ALLOW FOR THE DEVELOPMENT OF WIDELY
SCATTERED THUNDERSTORMS OVER WEST CENTRAL MONTANA. MOISTURE WILL
BE LIMITED AND LITTLE PRECIPITATION IS EXPECTED WITH THE
THUNDERSTORMS. GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH THE
THUNDERSTORMS. A FIRE WEATHER WATCH IS IN EFFECT THIS AFTERNOON
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>013-044>051-054-081145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
541 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:40 PM MDTFire Weather WatchTFXBroadwater, Cascade, Chouteau, Fergus, Gallatin, Glacier and 9 more15 hr

Nearby

Red Flag Warnings in Montana, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.